[ Back to Messages
Posted by Tina
on October 06, 2000 at 08:57:09:
In Reply to: Re: Hypothyroidism posted by mmick on October 06, 2000 at 05:06:42:
: : I was diagnosed with hypothyrodism in 1991. I had no symptoms. My TSH level was 61. I am currently in the normal range. However, since I started taking the medication (Levoxyl) it seems that I have developed the symptoms of Hypotyrodism. I have gained weight, am depressed, etc. Has anyone heard of this happening?
: I gained weight (12 pounds or so) after my diagnosis and on synthroid. But I started craving ice cream and stopped working out, so that contributed...
: I posted to your earlier question below...copy and paste the address in your browser.
Do you know what your recent test results are? Could be that you need a dose increase or are being undertreated. Please read "Is your Hypothyroidism Undertreated." This will explain current thinking that an ideal TSH would be from 1-2 and give links to the eBMJ (British Medical Journal) article about the study done on this.
at http://thyroid.about.com/health/thyroid/library/weekly/aa081499.htm This is another article and research on adding T3 from the NEJM "Research Finds Most Patients Feel Better with Addition of T3, Not Levothyroxine (i.e., Synthroid) Alone!!! " go to this link (cut and paste)
httphttp://thyroid.about.com/health/thyroid/library/weekly/aa021199.htm Have you been tested for thyroid antibodies or had your adrenals test? There are a lot of things that can effect our thyroid function..some foods, OTC drugs, other Rx'd drugs, when & how we take our medication, ect. A good idea is to read Mary J. Shomon's book "Living Well With Hypothyroidism: What the Doctors don't tell you that you need to know" YOu can check your local Library or purchase it anywhere ( it is fairly inexpensive) .
Hope something here helps a bit. Tina